MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Codes Leak/Splash (1354); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the zoll catheter for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.Model number, catalog number, and udi number entered are defaults to quattro catheter.
 
Event or Problem Description
A patient, hospitalized for post cardiac arrest, was receiving temperature management therapy for therapeutic hypothermia.A zoll catheter (type not specified) was placed in patient's femoral vein; there were no reports of any complications at the time of placement.At an unknown time during therapy, the attending nurse noticed that the saline bag was losing fluid and indicated the thermogard xp ivtm console did not alarm.Several hours after the saline bag was replaced, the night shift nurse noted the secondary bag was losing fluid.Per nurse, there were no signs of fluid on the patient's bed or floor and after flushing the ports, no blood found in the lures.At the recommendation from the zoll clinical specialist, the start-up kit and saline bag were replaced.Approximately 2.5 hours later, the attending nurse noticed that the saline bag lost 100cc of fluid.The zoll clinical specialist recommended a catheter replacement; however, the evening emergency department doctor was unavailable to perform the replacement.The zoll clinical specialist was informed the following morning that the patient continued to receive temperature management therapy with the themogard xp ivtm system and was in the rewarming phase.However, the catheter was not replaced and the saline bag continues to slowly loose fluid.According to the attending nurse, the health care team is aware that the saline is emptying into the patient and are monitoring the fluid levels from the saline bag.It is not known what adjunct method (if any) was used after the issue occurred.No further information was provided nor was there any report of patience consequence.
 
Additional Manufacturer Narrative
The reported icy catheter leak was confirmed.A bond leak was found at the medial balloon.Visual examination found no physical damage to the catheter.All other lumens flushed as intended.During functional testing, the catheter was connected to a pressurized inflation device.Immediately upon pressurizing the catheter, a bond leak was observed at the medial balloon.During manufacturing all icy catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Probable causes for the reported complaint can be a latent material defect.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7230451
Report Number3010617000-2018-00171
Device Sequence Number1773340
Product Code NCX
UDI-Device Identifier00849111075503
UDI-Public00849111075503
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0791-01
Device Lot Number74705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2018
Supplement Date Received by Manufacturer05/21/2018
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1